Alert archive / Kentucky / High Wind Warnings in 2023
High Wind Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this high wind warning at Apr 1, 2023, 10:30 AM EDT for 10 counties in Indiana; 39 counties in Kentucky. It was in force for 5 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2023, 10:30 AM EDT (14:30 UTC)
- Expired
- Apr 1, 2023, 3:07 PM EDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
All 49 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 10:32 AM EDT | NON-TSTM WND GST 59 | 3 Sw Saint Matthews, KY | ASOS STATION KLOU LOUISVILLE BOWMN. |
| Apr 1, 10:34 AM EDT | NON-TSTM WND GST 59 | 2 Wsw Frankfort, KY | ASOS STATION KFFT FRANKFORT. |
| Apr 1, 10:50 AM EDT | NON-TSTM WND GST 55 | 4 Wnw Finchville, KY | MESONET STATION FCHV SHELBYVILLE 10 W. |
| Apr 1, 10:50 AM EDT | NON-TSTM WND GST 58 | 2 S Eminence, KY | MESONET STATION CROP SHELBYVILLE 9 NNE. |
| Apr 1, 11:00 AM EDT | NON-TSTM WND GST 53 | 4 Ne Alton, KY | MESONET STATION LSML FRANKFORT 7 S. |
| Apr 1, 11:00 AM EDT | NON-TSTM WND DMG | 1 Ne Sulphur, KY | *** 1 INJ *** DELAYED REPORT. EM PROVIDED REPORT FROM FIRE DEPARTMENT RESPONSE TO A TREE FALLING ACROSS THE INTERSTATE AND LANDING ON A VEHICLE. INJURY OF VEHICLE OCCUPANT WAS FROM THE SHATTERED GLASS. TIME ESTIMATED FROM A FEW MINUTES BEFORE THE 911 REPORT TI |
| Apr 1, 11:02 AM EDT | NON-TSTM WND GST 58 | 5 W Lexington, KY | ASOS STATION KLEX LEXINGTON. |
| Apr 1, 11:10 AM EDT | NON-TSTM WND GST 51 | 2 Ese Carlisle, KY | MEASURED AT KENTUCKY MESONET STATION CARL. |
| Apr 1, 11:10 AM EDT | NON-TSTM WND GST 51 | 3 Nnw Winchester, KY | MESONET STATION WNCH WINCHESTER 3 NW. |
| Apr 1, 11:10 AM EDT | NON-TSTM WND DMG | Fort Knox, KY | REPORT OF MINOR ROOF DAMAGE TO A LODGING BUILDING ON THE BASE. |
| Apr 1, 11:15 AM EDT | NON-TSTM WND GST 50 | 2 Ese Shakertown, KY | MESONET STATION HRDB HARRODSBURG 3 N. |
| Apr 1, 11:15 AM EDT | NON-TSTM WND GST 65 | 1 Wnw Forks Of Elkhorn, KY | MESONET STATION DW5536 FRANKFORT. |
| Apr 1, 11:20 AM EDT | NON-TSTM WND GST 63 | 2 Ese Shakertown, KY | MESONET STATION HRDB HARRODSBURG 3 N. |
| Apr 1, 11:30 AM EDT | NON-TSTM WND GST 49 | 1 Ssw Waco, KY | MESONET STATION ELST RICHMOND 8 E. |
| Apr 1, 11:30 AM EDT | NON-TSTM WND DMG | 2 Nne Russell Springs, KY | DELAYED REPORT. TREE BLOWN OVER FROM HIGH WINDS HALF MILE EAST OF US 127 ON US 80. |
| Apr 1, 12:00 PM EDT | NON-TSTM WND GST 50 | 3 Se Berry, KY | MESONET STATION RBSN CYNTHIANA 8 N. |
| Apr 1, 12:00 PM EDT | NON-TSTM WND DMG | 2 Ese Vester, KY | DELAYED REPORT. MOBILE HOME LOST ITS TOP ROOF SHEETING ON ALLAN SCHOOLHOUSE RD. |
| Apr 1, 12:05 PM EDT | NON-TSTM WND GST 49 | 4 Sw Lancaster, KY | MESONET STATION LGNT STANFORD 4 NE. |
| Apr 1, 12:10 PM EDT | NON-TSTM WND GST 48 | 1 Ene Hardyville, KY | MESONET STATION HDYV MUNFORDVILLE 6 E. |
| Apr 1, 12:15 PM EDT | NON-TSTM WND GST 51 | 3 Sse Cane Valley, KY | MESONET STATION CMBA COLUMBIA 3 N. |
| Apr 1, 12:25 PM EDT | NON-TSTM WND GST 48 | 3 Sw Liberty, KY | MESONET STATION PCWN LIBERTY 3 SW. |
| Apr 1, 12:39 PM EDT | NON-TSTM WND DMG | 2 Ssw Windsor, KY | DELAYED REPORT. CAMERA FOOTAGE OF WIND DAMAGE TO CARPORT AND WIND ALSO MOVED HVAC UNIT SEVERAL INCHES. CARPORT WAS WELL ANCHORED INTO THE GROUND AND IT GOT PULLED OUT. |
| Apr 1, 12:56 PM EDT | TSTM WND DMG | 1 Sse Iberia, KY | TREES UPROOTED, GARAGE DOOR BLOWN IN, OUTBUILDINGS DAMAGED ON NOLIN ESTATES ROAD. |
| Apr 1, 1:21 PM EDT | NON-TSTM WND DMG | 1 Ese Dundee, KY | DELAYED REPORT. TREE FELL ON POWER LINES, RESULTING IN A FIRE. |
| Apr 1, 1:50 PM EDT | NON-TSTM WND GST 50 | 4 Nw Cecilia, KY | MEASURED AT KENTUCKY MESONET STATION CCLA. |
| Apr 1, 2:00 PM EDT | NON-TSTM WND GST 51 | 4 E Jamestown, KY | MEASURED AT THE KENTUCKY MESONET STATION WOOD. |
| Apr 1, 2:00 PM EDT | NON-TSTM WND DMG | Patesville, KY | DELAYED REPORT. DISPATCH REPORTED ONE TREE DOWN ON QUISENBERRY ROAD. |
| Apr 1, 2:53 PM EDT | NON-TSTM WND DMG | Danville, KY | POWER LINES DOWN ON EAST MLK BLVD. |
| Apr 1, 2:55 PM EDT | NON-TSTM WND DMG | Paris, KY | DISPATCH REPORTED POWER LINES DOWN ON 9TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 119 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194 WWUS73 KLMK 011430 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1030 AM EDT Sat Apr 1 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-062>067-077- 078-012100- /O.UPG.KLMK.WI.Y.0011.000000T0000Z-230401T2100Z/ /O.NEW.KLMK.HW.W.0004.230401T1430Z-230401T2000Z/ /O.NEW.KLMK.WI.Y.0012.230401T2000Z-230401T2100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Adair-Russell- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 1030 AM EDT Sat Apr 1 2023 /930 AM CDT Sat Apr 1 2023/ ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 4 PM EDT /3 PM CDT/ TO 5 PM EDT /4 PM CDT/ THIS AFTERNOON... * WHAT...For the High Wind Warning, west winds 20 to 30 mph with gusts around 60 mph. * WHERE...Portions of and south central Indiana and east central, north central, northwest and south central Kentucky. * WHEN...For the High Wind Warning, until 4 PM EDT /3 PM CDT/ this afternoon. For the Wind Advisory, from 4 PM EDT /3 PM CDT/ to 5 PM EDT /4 PM CDT/ this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KYZ061-070>076-081-082-012100- /O.CON.KLMK.WI.Y.0011.000000T0000Z-230401T2100Z/ Butler-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Cumberland-Clinton- Including the cities of Morgantown, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 930 AM CDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Southern Indiana and central Kentucky. * WHEN...From 8 PM EDT /7 PM CDT/ to 5 PM EDT /4 PM CDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
890 WWUS73 KLMK 011907 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 307 PM EDT Sat Apr 1 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-062>067-077- 078-012100- /O.CAN.KLMK.HW.W.0004.000000T0000Z-230401T2000Z/ /O.EXT.KLMK.WI.Y.0012.230401T1907Z-230401T2100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Adair-Russell- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 307 PM EDT Sat Apr 1 2023 /207 PM CDT Sat Apr 1 2023/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of and south central Indiana and east central, north central, northwest and south central Kentucky. * WHEN...Until 5 PM EDT /4 PM CDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ061-070>076-081-082-012100- /O.CON.KLMK.WI.Y.0011.000000T0000Z-230401T2100Z/ Butler-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Cumberland-Clinton- Including the cities of Morgantown, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 207 PM CDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Butler, Logan, Warren, Simpson, Allen, Barren, Monroe, Metcalfe, Cumberland and Clinton Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this high wind warning went out at Apr 1, 9:46 AM EDT, 44 minutes earlier.
Area forecast discussion, Apr 1, 9:46 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
946 AM EDT Sat Apr 1 2023
.Forecast Update...
Issued at 945 AM EDT Sat Apr 1 2023
Quick update to refresh the grids and update the forecast reasoning
for the coming hours. Surface cold front is now moving into the CWA
through southern Indiana per latest surface wind observations and
GOES-16 IR imagery which shows a nice drying band ahead of the wind
shift. Expect wind gusts of +40 knots along and behind the cold
front with wind direction veering from the southwest to the west-
northwest. Wind Advisory remains in effect for central Kentucky and
southern Indiana until 21Z; however, there is a non-zero chance of a
brief period of High Wind Warning criteria between 15-18Z for the
Bluegrass and Lake Cumberland region given the strong 700-mb LLJ and
steepening llv lapse-rates ahead of the incoming cloud layer. Winds
are anticipated to gradually decrease as clouds move in and start
blocking mechanical mixing. Other than that, maintained isolated and
intermittent light rain showers for the afternoon and early evening
with areas of frost developing tonight as surface high pressure
sits overhead.
&&
.Short Term...(Today and tonight)
Issued at 355 AM EDT Sat Apr 1 2023
...Strong Wind Gusts expected later this morning...
Across the area as of 0730Z, convection is finally beginning to exit
the Lake Cumberland and Bluegrass region, and the Tornado Watch
which was in effect in those areas was allowed to expire at the top
of the hour. An outflow boundary from earlier convection across
central Indiana has meandered its way southward, and is currently
located between the Parkways and the Ohio River at this hour. A few
light to moderate showers have formed along this boundary; however,
these showers have weakened over the past hour and would be expected
to fizzle out as the cold pool behind the boundary progressively
becomes more diffuse. Between now and just before sunrise, expect
light to moderate S/SW breezes with clearing skies as the dry slot
works across southern IN and central KY.
Between 11-15Z this morning, the sfc cold front is expected to cross
the region from west to east. As the front approaches, the low-level
pressure/height gradient is expected to strengthen, with 06Z RAP
guidance showing a 55-60 kt H85 jet near I-65 around 12Z. The main
forecast question in the near-to-short term is how quickly this jet
ejects eastward and how quick the low-level pressure gradient begins
to relax with respect to peak diurnal mixing. If the jet is slower
to move through the region, then the core of the strongest wind
speeds would be located across the Bluegrass and Lake Cumberland
region during the late morning hours, allowing those strong winds
aloft to transfer down to the surface. There is relatively high
confidence that the strongest sustained winds and gusts will be east
of I-65 later this morning; however, considerable uncertainty
remains on how strong the winds will be. 00Z HREF probabilities
indicate that there is a ~10% chance of exceeding High Wind Warning
criteria across the Bluegrass. However, considering how brief the
window is before the gradient begins to weaken, and potential
limiting factors such as approaching SCT-BKN cloud cover, will
continue with a high-end Wind Advisory, while noting the potential
for a short-fuse upgrade should observations warrant.
Outside of the winds later today, as low-level moisture pooled
beneath the mid-level trough approaches from the north, there is the
potential for increased low cloud cover and a few isolated light
rain showers. Cold advection will persist through the day, leading
to steady/falling temperatures through the late morning and
afternoon hours. This evening, winds will continuously decrease as
the overall pattern remains progressive and sfc high pressure moves
overhead. Temperatures are expected to fall into the low-to-mid 30s
by Sunday morning, leading to a potentially frosty start depending
on how resilient low cloud cover is tonight.
&&
.Long Term...(Sunday through Friday)
Issued at 320 AM EDT Sat Apr 1 2023
Thanks to sfc high pressure and quasi-zonal flow aloft we end the
weekend with fairly tranquil weather. Sunday will feature abundant
sunshine and as the sfc high drifts eastward off the Delmarva by
Sunday evening, return southerly flow during the afternoon will help
warm temperatures into the low 60s with a few locations across the
far eastern Bluegrass and southern IN staying in the upper 50s.
Weak embedded shortwave trough will work from west to east across
the Ohio and Tennessee Valleys Sunday night through Monday. While at
the surface, a weak sfc low works out of the Upper Midwest across
the Great Lakes along the US/Canadian borders as its associated cold
front drops in across central IL/IN and stalls just north of the
county warning area. While most of the deterministic forecast as of
the 00z run were showing generally a drier solution, given the
active weather from overnight, decided to keep the NBM guidance
through the long term forecast.
The main time frame of focus in the long term remains Tuesday night
through Wednesday for more active weather across the region. As was
mentioned from the previous forecast shift, upper pattern become
more amplified Tuesday through Wednesday with ridging building along
the east coast and a deepening trough across the western US.
Deterministic models seem to agree on the broader picture of an
upper low across the Dakotas Tuesday night into Wednesday as a sfc
low develops and deepens off the leeward side of the Rockies then
tracks towards Lake Superior and the Upper Midwest Wednesday night
into Thursday morning. While details this far out remain uncertain,
we will continue to monitor this time frame for the potential for
strong to potentially severe weather. The kinematic and co-located
thermodynamics continue to look favorable for this development by
Wednesday.
&&
.Aviation...(12Z TAF Issuance)
Issued at 650 AM EDT Sat Apr 1 2023
Seeing low-level wind shear at each of the terminals this hour, per
area VAD wind profilers showing west southwest winds in the 45-50 kt
range at 2 kft. Expect this will continue until we get a couple
hours of sunshine in the region, when gusts will translate down to
the surface. Winds are a little slower to materialize at the
surface, but that mixing will make up for it shortly. Expect west
winds this afternoon to subside, especially as we get a deck of
clouds in the 3-4 kft range to sweep across the area. Winds even
should become light and variable by late evening, as high pressure
builds into the area.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...Wind Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
INZ076>079-083-084-089>092.
&&
Update...ALL
Short Term...CSG
Long Term...BTN
Aviation...RJSHazardous weather outlook, Apr 1, 4:18 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 418 AM EDT Sat Apr 1 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020830- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 418 AM EDT Sat Apr 1 2023 /318 AM CDT Sat Apr 1 2023/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Strong wind gusts of 45 to 55 mph are possible later this morning as a cold front passes through the region. Isolated stronger gusts are possible across the Bluegrass region. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms are possible Tuesday night into Wednesday, although considerable uncertainty remains with respect to timing and expected hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday night. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/BTN
In the hours before
Local storm report, Apr 1, 9:59 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM NON-TSTM WND GST 2 WSW FRANKFORT 38.18N 84.90W
04/01/2023 M48 MPH FRANKLIN KY ASOS
ASOS STATION KFFT FRANKFORT.
&&
ALLLocal storm report, Apr 1, 10:00 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND GST 3 NW HARDINSBURG 37.80N 86.50W
04/01/2023 M50 MPH BRECKINRIDGE KY MESONET
MEASURED AT THE HARD STATION OF THE KENTUCKY
MESONET.
&&
RJSLocal storm report, Apr 1, 10:11 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM NON-TSTM WND GST 2 N JOHNSBURG 38.25N 86.95W
04/01/2023 M48 MPH DUBOIS IN AWOS
AWOS STATION KHNB HUNTINGBURG.
&&
ALLLocal storm report, Apr 1, 10:12 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND GST 2 N HANOVER 38.75N 85.47W
04/01/2023 M51 MPH JEFFERSON IN AWOS
AWOS STATION KIMS MADISON.
&&
ALLLocal storm report, Apr 1, 10:16 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM NON-TSTM WND GST 4 NW OKOLONA 38.18N 85.73W
04/01/2023 M58 MPH JEFFERSON KY ASOS
ASOS STATION KSDF LOUISVILLE INTL AIRPORT.
&&
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:21 PM EDT | Tornado Warning | LMK | Perry | 24 min |
| Mar 31, 11:44 PM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison | 31 min |
| Apr 1, 12:03 AM EDT | Severe Thunderstorm Warning | LMK | Harrison | 12 min |
| Apr 1, 12:14 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 31 min |
| Apr 1, 12:59 AM EDT | Special Weather Statement | LMK | Clark, Crawford, Floyd, Harrison, Jefferson, Perry and 2 more | 31 min |
| Apr 1, 10:30 AM EDT | Wind Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 7 hr |
| Mar 31, 8:16 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Simpson, Warren | 29 min |
| Apr 1, 12:19 AM EDT | Special Weather Statement | LMK | Butler, Logan, Simpson | 41 min |
| Apr 1, 12:33 AM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 27 min |
| Apr 1, 12:37 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Warren | 38 min |
| Apr 1, 12:43 AM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 20 min |
| Apr 1, 12:46 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 29 min |
| Apr 1, 12:48 AM EDT | Special Weather Statement | LMK | Franklin, Shelby | 27 min |
| Apr 1, 12:53 AM EDT | Special Weather Statement | LMK | Jefferson | 37 min |
| Apr 1, 12:55 AM EDT | Special Weather Statement | LMK | Green, Hart, Larue, Marion, Metcalfe, Taylor and 1 more | 50 min |
| Apr 1, 12:57 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 33 min |
| Apr 1, 1:01 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Green, Hart, Metcalfe | 44 min |
| Apr 1, 1:07 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 23 min |
| Apr 1, 1:18 AM EDT | Tornado Warning | LMK | Green, Hart | 27 min |
| Apr 1, 1:21 AM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 24 min |
| Apr 1, 1:28 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 21 min |
| Apr 1, 1:32 AM EDT | Tornado Warning | LMK | Green, Marion, Taylor | 28 min |
| Apr 1, 1:37 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby | 3 hr |
| Apr 1, 1:45 AM EDT | Tornado Warning | LMK | Harrison | 16 min |
| Apr 1, 1:46 AM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more | 44 min |
| Apr 1, 1:48 AM EDT | Special Weather Statement | LMK | Casey, Clinton, Russell | 42 min |
| Apr 1, 2:16 AM EDT | Special Weather Statement | LMK | Harrison, Scott | 44 min |
| Apr 1, 2:22 AM EDT | Special Weather Statement | LMK | Clark, Clinton, Cumberland, Garrard, Lincoln, Madison and 1 more | 38 min |
Nearby
High Wind Warnings in Kentucky, 2023High Wind Warnings in Indiana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.